Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Neck pain down the arm, black eye; had a triple fusion. On coumidan. Other medication?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9077 Questions
neck pain shooting down arm i had a triple fusion on my c 4-5 5-6 6-7 on july 18th since then its been alright. two days ago i was moving a dresser by myself from upstaries to downstairs. lost my footing and feel the dresser fell on me giving me a black eye and causing me pain in my neck. i have not been on any meds for my back since my surgery. however i am on coumidan for a prot. c and s diff. is there anything i can do that can ease my pain at all?
Posted Tue, 8 May 2012 in Bones, Muscles and Joints
Answered by Dr. Praveen Tayal 10 hours later
Thanks for posting your query.

It seems that you have suffered a traumatic injury to neck and head.
For the neck pain, you can have mild pain killers like tylenol and muscle relaxants. You need to get these prescribed from your orthopedician.

Use of cervical collar can help you in immobilization will bring relief.

Cervical isometric exercises are beneficial to maintain the strength of the neck muscles. Neck and upper back stretching exercises, as well as light aerobic activities, also are recommended under the guidance of a physical therapist.

Hot fomentation helps in relieving acute symptoms.

You can avoid using a pillow till the pain is relieved.

Since you are having a black eye and you are on coumadin the chances of XXXXXXX brain hemorrhage are high.

This problem needs an immediate medical attention and investigations like CT scan and MRI of head are entailed. I encourage you to consult a physician or a neurologist who can guide you through the tests.

I hope this answers your query effectively.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.

In case you find my answers satisfactory, please do click on accept button.
Wishing you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor